Some Antibiotics Known To Increase The Risk Of Miscarriage During Early Pregnancy

138
0
SHARE

The consumption of certain types of antibiotics seems to have adverse effects on pregnant women and her unborn baby. A new study conducted by researchers from Canada have established a link between certain antibiotics and increased risk of miscarriage.

During the study, antibiotics like quinolones, tetracyclines, sulfonamides and macrolides are known to have adverse effects on women during the early stage of pregnancy. Anick Bérard, from the University of Montreal in Canada, and his team have studied the use of such antibiotics and their effects before the 20th week of pregnancy. It was seen that these drugs increase the risk of miscarriage.

The Conducted Study

The study researchers analyzed the data gathered from the Quebec Pregnancy Cohort. The data between 1998 to 2008 containing information on pregnancies covered by Quebec’s drug insurance plan was studied.

More than 8,700 women’s who have undergone miscarriage during early weeks of pregnancy and the same number of women’s who had not undergone miscarriage were studied. The researchers found a link between miscarriage and the use of antibiotics like quinolones, tetracyclines, sulfonamides, and macrolides.

Although consumption of some antibiotics reduces the risk of prematurity and low weight during birth, this study reveals that certain antibiotics have negative impacts and increases the risk of abortion. The risk was as high as 60 percent to twofold.

Pregnant women need to be aware of the risk before consuming antibiotics

On contrary, the women’s need not scare before taking any medication otherwise, it will affect the babies’ health and will make them prone to diabetes and different autoimmune disorders.

Some antibiotics like penicillin, erythromycin, nitrofurantoin, and cephalosporin are free from risk and have also depicted reduce chances of underweight and premature delivery. Also, most commonly prescribed drugs are safest for use.

The research study has been published in the journal Canadian Medical Association on May 1.

LEAVE A REPLY

Please enter your comment!
Please enter your name here